MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808002
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Obstruction of Flow (2423)
Health Effect - Clinical Codes Extravasation (1842); Unspecified Infection (1930); Pain (1994); Skin Erosion (2075); Thrombosis/Thrombus (4440)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: (expiry date: 05/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that approximately one year, three months and three days post a port placement, the port catheter allegedly developed fracture and extravasation.It was further reported that catheter occluded and patient developed with infection, thrombosis, erosion and pain.Reportedly, the port was removed and new port has been implanted.However, the current status of the patient was unknown.
 
Event or Problem Description
It was reported through litigation process that one year, three months and three days post a port placement, the port catheter allegedly developed fracture and extravasation.It was further reported that catheter occluded and patient developed with infection, thrombosis, erosion and pain.Reportedly, the port was removed and new port has been implanted.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Medical alleged that the patient underwent port placement procedure.A chest x-ray was performed for line placement which showed right pectoral distribution infusion port terminates in the superior vena cava.Approximately one year three months and three days later a chest x-ray was performed for chest port dysfunction.The study showed that there was extravasation from the port catheter which showed fracture of the right subclavian chest port catheter where it passes beneath the right clavicle.No contrast is seen opacifying the port catheter distal to the site of extravasation.Approximately after seventeen days of post x-ray, port was removed.Therefore, the investigation is confirmed for the reported fracture and fluid leak.However, the investigation is inconclusive for the reported obstruction of flow issue as no objective evidence found for occlusion and/or flow issue from medical records.Furthermore, clinical conditions alleged in the complaint can be confirmed.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20062931
Report Number3006260740-2024-04727
Device Sequence Number8662371
Product Code LJT
UDI-Device Identifier00801741026997
UDI-Public(01)00801741026997(17)230531(10)REFX4059
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number1808002
Device Lot NumberREFX4059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American